Virginia, 2014Winter Weather in Virginia, February 13, 2014
February 13, 2014 · NWS LWX · 2 events in 2 counties and zones
An upper low moved into the Mid Atlantic and mid level forcing led to snow across portions of the Mid Atlantic. Wrap around moisture around the surface low and dynamics from the upper low led to snow fall accumulation across Washington DC metro and Southern Maryland.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low moved into the Mid Atlantic and mid level forcing led to snow across portions of the Mid Atlantic. Wrap around moisture around the surface low and dynamics from the upper low led to snow fall accumulation across Washington DC metro and Southern Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 13, 2:54 PM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 13, 2:54 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EST THU FEB 13 2014
.SYNOPSIS...
A FAST MOVING AREA OF LOW PRESSURE WILL TRACK THROUGH THE MID
ATLANTIC REGION FRIDAY NIGHT...BRINGING A PERIOD OF SNOW. HIGH
PRESSURE WILL RETURN TO THE REGION SATURDAY.
&&
.NEAR TERM /TONIGHT/...
A LULL IN THE TWO-PART STORM SYSTEM WILL COME TO AN END SOON AS
THE UPPER LEVEL LOW PIVOTS AND MOVES ACROSS THE MID ATLANTIC THIS
EVENING. SFC LOW LOCATED OFF THE DELMARVA COAST HAS INTENSIFIED TO
991 MB AND WILL CONTINUE TO INTENSIFY AS IT APPROACHES LONG
ISLAND.
OVER THE COURSE OF THE AFTERNOON THE UPPER LEVEL LOW WILL PIVOT AND
MOVE NORTHWARD APPROACHING THE MID ATLANTIC. AS THIS
OCCURS...HEIGHTS ARE GOING TO FALL AND CAA ALOFT WILL LEAD TO
STEEPENING LAPSE RATES. CONVECTIVE SNOW SHOWERS HAVE BEEN MOVING
INTO THE CENTRAL FOOTHILLS AND PIEDMONT THIS AFTERNOON. SNOW SHOWERS
WILL BE CAPABLE OF PRODUCING HEAVY SNOW WHICH WILL DROP VSBYS AND
ACCUMULATE QUICKLY. FURTHER NORTHWEST...MID LEVEL FRONTOGENESIS
WILL SLOWLY DROP SOUTH AND EAST ACROSS THE POTOMAC HIGHLANDS. 12Z
NAM AND GFS PORTRAYS THIS FEATURE CURRENTLY ACROSS WEST VIRGINIA OF
MODERATE TO HEAVY SNOW TO MOVE EAST AND ACROSS THE MID ATLANTIC INTO
THE EVENING. SFC WINDS WILL BACK TO THE N-NW DROPPING TEMPS AND WITH
THE SUN SETTING SNOW WILL ACCUMULATE AS THIS BAND MOVES OVERHEAD.
INCREASED LIFT IN THE SNOW GROWTH ZONE ASSOCIATED WITH A SHORTWAVE
MOVES AROUND THE LOW AND A SATURATED COLUMN WILL LEAD TO ADDITIONAL
ACCUMULATIONS LATE THIS AFTERNOON AND EVENING. AREAS EAST OF THE
BLUE RIDGE WILL LIKELY SEE ENHANCEMENT AS BANDING MOVES OVERHEAD AND
MID LEVEL FRONTOGENESIS IS ENHANCED ON THE NORTHWEST SIDE OF THE SFC
LOW. SNOW WILL LIFT N-NE THIS EVENING AND OVERNIGHT. AREAS IN THE
FAR NORTHEAST...INCLUDING NE MARYLAND AND BALTIMORE COULD SEE HIGHER
ADDITIONAL ACCUMULATION. WINTER WEATHER WARNINGS ARE IN EFFECT FOR
MOST OF THE AREA WITH THE EXCEPTION OF I-95 AND EAST WHICH IS IN A
WINTER WEATHER ADVISORY.
&&
.SHORT TERM /FRIDAY/...
NW FLOW AROUND THE LOW WILL LEAD TO UPSLOPE SNOW SHOWERS TO BEGIN
LATE TONIGHT ACROSS THE ALLEGHENY FRONT. LESS THAN AN INCH OF
ADDITIONAL ACCUMULATION IS EXPECTED THROUGH FRIDAY MORNING.
SUBSIDENCE BEHIND THE DEPARTING UPPER LEVEL TROUGH WILL LEAD TO DRY
CONDITIONS FRIDAY. TEMPS WERE BROUGHT DOWN A FEW DEGREES FRIDAY DUE
TO THE SNOWPACK ACROSS THE AREA ESPECIALLY NRN MD AND VA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY NIGHT AND SATURDAY...
"WE'RE NOT OUT OF THE WOODS YET..." A FAST MOVG SHORT WV WL BE
DIVING DOWN FM ITS CURENT POSN IN MT AND INTO THE MID ATLC FRI NGT.
AT THE SAME TIME IT WL BE IN THE PROCESS OF PHASING W/ ANOTHER SHORT WV
DROPPING INTO THE ERN GRT LKS. THE MORE SRN SHORT WV WL IMPACT THE
MID ATLC FRI NGT. 850-1000 TCKNS' WL BE SUB-1300 M...HENCE P-TYPE
LOOKS TO BE SNOW. THIS WL BE A FAST MOVER...W/ PEAK CHC OF PCPN
BEING BTWN MDNGT AND 8 AM. FOR NOW WL KEEP THE TOTAL E OF THE MTN AT
1"...BUT THIS MAY NEED TO BE ADJUSTED UPWARD. LATER SHIFTS CAN
EVALUATE.
LOW TEMPS MAINLY IN THE 20S...A30 IN THE CITIES AND ALONG THE BAY.
LOW MOVES OFF THE CST DURG SAT MRNG AND HIGH PRES RETURNS. THIS WL
RESULT IN A BRZY AFTN W/ HIGH TEMPS IN THE 30S. IN THE HIGHLANDS
THERE WL LKLY BE MORE AS A PD OF UPSLOPE LASTING INTO SAT.
SATURDAY NIGHT THROUGH WEDNESDAY...
HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT AND SUNDAY.
AN UPSLOPE WIND COMPONENT AND AN APPROACHING LOW PRESSURE SYSTEM
SUNDAY NIGHT COULD BRING A CHANCE FOR SNOW SHOWERS IN THE POTOMAC
HIGHLANDS. HIGH PRESSURE WILL BUILD IN MONDAY BEFORE MOVING OFFSHORE
THE EAST COAST MONDAY NIGHT. ANOTHER STORM SYSTEM WILL PUSH ACROSS
THE LOWER GREAT LAKES INTO NEW ENGLAND MONDAY NIGHT AND
TUESDAY...BRINGING A CHANCE FOR RAIN AND SNOW SHOWERS. BRIEF HIGH
PRESSURE BUILDS IN LATE TUESDAY AND TUESDAY NIGHT BEFORE YET ANOTHER
STORM SLIDES ACROSS THE GREAT LAKES WEDNESDAY AND BRINGS ANOTHER
CHANCE OF RAIN OR SNOW SHOWERS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
IFR CONDITIONS WILL CONTINUE THIS AFTERNOON AS SNOW SHOWERS BUILD
BACK INTO THE TERMINALS. REDUCED VSBYS WITH HEAVY SNOW IS EXPECTED
AS WELL AS LOWER CIGS THROUGH TONIGHT. LOW PRESSURE WILL EXIT TO OUR
NE LATE TONIGHT AND IMPROVEMENTS WILL BEGIN AFTER 6Z FOR BWI-MTN
WHICH ARE THE LAST TO IMPROVE.
LOW PRES COULD BRING LOWERING CLDS...SNOW...AND DCRSD VSBY FRI NGT
INTO ERLY SAT. GUSTY WINDS PSBL SAT AFTN AS HIGH PRES BUILDS BACK
INTO THE AREA.
VFR CONDITIONS FOR ALL TERMINALS WITH EXCEPTION TO SOME RAIN OR SNOW
SHOWERS PERIODICALLY THROUGH THE PERIOD. MVFR CONDITIONS COULD
DEVELOP WITH THE PRECIPITATION. THERE MAY EVEN BE IFR CONDITIONS
MONDAY NIGHT AND TUESDAY.
&&
.MARINE...
N-NW FLOW WILL CONTINUE ACROSS THE WATERS TODAY. A GALE WARNING IS
IN EFFECT AS GUSTY WINDS INCREASE TOWARDS THE LATE AFTERNOON AND
EVENING ACROSS THE WATERS. LOW PRESSURE WILL MOVE TO THE NORTHEAST
LATE TONGIHT AND NW WINDS WILL STAY AT SCA THROUGH FRIDAY AFTERNOON.
SCA CONDS XPCTD SAT.
SMALL CRAFT ADVISORY CONDITIONS MAY BE NEEDED SATURDAY EVENING AS A
STORM SYSTEM EXITS TO THE EAST. SMALL CRAFT ADVISORY CONDITIONS MAY
BE NEEDED AGAIN MONDAY NIGHT INTO TUESDAY WITH A STORM SYSTEM
PUSHING ACROSS THE LOWER GREAT LAKES.
&&
.TIDES/COASTAL FLOODING...
A NORTH-NORTHEAST FLOW WILL CAUSE ELEVATED WATER LEVELS TODAY AS A
COASTAL LOW PASSES BY TO THE EAST. AT THIS TIME...IT APPEARS THAT
LEVELS WILL BE JUST UNDER MINOR TIDAL THRESHOLDS BUT WILL NEED TO BE
WATCHED AS THE GRADIENT INTENSIFIES TONIGHT IN STEP WITH DEEPENING
LOW PRESSURE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR DCZ001.
WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR DCZ001.
MD...WINTER STORM WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ501-
502.
WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR MDZ013-014-
016>018.
WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR MDZ013-
014-016.
WINTER STORM WARNING UNTIL 5 AM EST FRIDAY FOR MDZ003>007-
009>011.
VA...WINTER STORM WARNING UNTIL 9 PM EST THIS EVENING FOR
VAZ025>027-029-036>040-050-051-056-503-504.
WINTER WEATHER ADVISORY UNTIL 1 AM EST FRIDAY FOR VAZ054-057.
WINTER STORM WARNING UNTIL 3 PM EST THIS AFTERNOON FOR VAZ054-
057.
WINTER STORM WARNING UNTIL 5 AM EST FRIDAY FOR VAZ028-030-031-
042-052-053-055-501-502.
WV...WINTER STORM WARNING UNTIL 9 PM EST THIS EVENING FOR WVZ050-
055-501>506.
WINTER STORM WARNING UNTIL 5 AM EST FRIDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EST FRIDAY FOR
ANZ532>534-537-540>543.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ532>534-537-540>543.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ530-531-538-
539.
SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ535-536.
&&
DISCUSSION...HTS/WOODY!/KLWHazardous weather outlook, Feb 13, 2:57 PM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EST THU FEB 13 2014
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
257 PM EST THU FEB 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WINTER WEATHER HEADLINES REMAIN IN EFFECT THROUGH TONIGHT. PLEASE
SEE THE LATEST WBCWSWLWX FOR FURTHER DETAILS.
MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE TODAY
FOR THE SOUTHERN MARYLAND SHORES.
A GALE WARNING IS IN EFFECT FOR THE WATERS SOUTH OF SANDY POINT
AND THE LOWER TIDAL POTOMAC THROUGH TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE THE REMAINDER OF THE WATERS DURING
THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TIDAL POTOMAC
AND MARYLAND PORTIONS OF THE CHESAPEAKE BAY THROUGH FRIDAY AFTERNOON. A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SATURDAY.
LOW PRESSURE IS EXPECTED TO CAUSE LIGHT ACCUMULATIONS OF SNOW FRIDAY
NIGHT INTO EARLY SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE THROUGH TONIGHT.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
257 PM EST THU FEB 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE WINTER STORM WARNING CONTINUES UNTIL LATE THIS EVENING FOR ALL
AREAS...THEN THROUGH THE NIGHT FOR THE NORTHERN SHENANDOAH
VALLEY...NORTHERN VIRGINIA...AND NORTH-CENTRAL MARYLAND. PLEASE
SEE THE LATEST WBCWSWLWX FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOW PRESSURE IS EXPECTED TO CAUSE LIGHT ACCUMULATIONS OF SNOW FRIDAY
NIGHT INTO SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE RELAY
SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE THROUGH
TONIGHT.
In the hours before
Special weather statement, Feb 13, 12:58 PM EST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1258 PM EST THU FEB 13 2014
ANZ530>543-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ025>031-036>040-042-050>057-501>504-WVZ050>053-055-501>506-
132300-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...
WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL...
CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS...
MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH...
FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...
CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...
ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN
1258 PM EST THU FEB 13 2014
...BRIEF LULL IN THE STORM THIS AFTERNOON BEFORE SNOW RETURNS LATE
THIS AFTERNOON AND THIS EVENING...
AT 1 PM....TEMPERATURES EAST OF THE BLUE RIDGE MOUNTAINS HAVE
RISEN ABOVE FREEZING IN MOST LOCATIONS. THIS HAS HELPED CHANGE THE
PRECIPITATION EAST OF THE BLUE RIDGE FROM SNOW TO A MIXTURE OF
SLEET...RAIN...AND DRIZZLE. WEST OF THE BLUE RIDGE...SNOWFALL IS
CONTINUING. THESE CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON.
HOWEVER...TEMPERATURES ARE GOING TO FALL AGAIN LATE THIS AFTERNOON
...AND COUPLED WITH AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE
REGION...SNOW WILL RETURN ONCE AGAIN TO THE REGION LATE THIS
AFTERNOON AND LAST UNTIL MIDNIGHT.
GENERALLY...THE REGION WILL RECEIVE ANOTHER 2 TO 4 INCHES OF
SNOWFALL...WITH THE GREATEST AMOUNT WITHIN THIS RANGE EAST OF
INTERSTATE 95. THEREFORE...RESIDENTS AND VISITORS TO THE REGION
SHOULD NOT CONSIDER THE STORM OVER...INSTEAD...SNOW WILL RETURN
BETWEEN 4 PM AND LAST THROUGH MIDNIGHT.
YOUR LOCAL AND STATE TRANSPORTATION DEPARTMENTS AND FIRST
RESPONDERS WOULD APPRECIATE PEOPLE STAYING OFF THE ROADS UNTIL
TOMORROW MORNING UNLESS YOUR TRAVEL IS ABSOLUTELY NECESSARY.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT TONIGHT...AND MAXIMUM
TEMPERATURES ON FRIDAY WILL BE ABOVE FREEZING...WITH HIGHS IN THE
MID 30S TO LOWER 40S.
LEE/JRK
Winter Weather, Arlington
- When
- February 13, 4:00 PM EST to 11:00 PM EST
- Where
- Arlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.855, -77.106 (the zone’s center; the record gives no point)
Snow accumulations of 2 inches or more were measured at surrounding locations.
Winter Weather, King George
- When
- February 13, 4:00 PM EST to 11:00 PM EST
- Where
- King George forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.274, -77.156 (the zone’s center; the record gives no point)
Snow accumulations of 2 inches or more measured at surrounding locations.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 13, 20141 death · 1 event
- Heavy Snow in Vermont, February 13 to 14, 2014$240,000 · 16 events
- Heavy Snow and Winter Weather in New York, February 13 to 14, 2014$75,000 · 9 events
- Winter Storm in New York, February 13 to 14, 2014$50,000 · 3 events
- Strong Wind in New Jersey, February 13, 2014$35,000 · 9 events
- High Wind and Strong Wind in Delaware, February 13, 2014$40,000 · 50 kt wind · 4 events
- Heavy Snow in Pennsylvania, February 13 to 14, 201429 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201427 events
- Winter Weather in Wisconsin, February 13, 201420 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201417 events
- Heavy Snow in Maine, February 13 to 14, 201417 events
- Heavy Snow and Winter Weather in Maine, February 13 to 14, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504651, 504657.